PDA

View Full Version : Vicodin Reaction?



vndy
10-07-2007, 04:56 PM
About 12 days ago my doctor prescribed vicodin to help me tolerate pain and sleep at night. I took it for the third time last night, and besides being a little loopy (I'm a mess on pain killers), I was fine. I slept well - I was completely out, and didn't even wake up to my alarm this morning. Once I was up, however, I started feeling really badly; Headache, icky stomac, trouble breathing, shaky, dizzy, light headed. It finally passed around 1pm, about 14 hours after I took the vicodin last night.

First, it seems strange that I'd have a reaction so long after taking the medicine, and also on the third occasion of trying it. I'm also concerned about how I'll deal with "pain management" post-op, if I can't even tolorate vicodin now...(I also know from my experience getting my wisdom teeth out that that also makes me sick).

Any recommendations would be hugely appreciated -- I know I need to sleep in order to be in the best possible shape for my surgery, so I need to figure out a short term solution. I also need to figure out what in the world I'll do for pain meds after surgery! ack!

suzyjay
10-07-2007, 06:27 PM
Maybe you can you take a sleeping aid with pain reliever like Tylenol PM. As for surgery pain don't worry there are many painkillers you can be given. Make sure you tell your surgeon about the bad reaction from the vicodin.

Sue

abhbarry
10-08-2007, 08:55 AM
I did horribly when taking vicodin. My doctor was upset that the surgeon's nurses prescribed it to me because it is a difficult pain killer to be on and trying to get off of it is even worse. I would talk to your doctor and see what else you can do. My doctor put me on extended release morphine which worked SOOOOO much better.

Good luck,
Anya

sccrm08
10-08-2007, 09:55 AM
Make sure you call your Dr. and tell them about the reaction, every time you take it the reaction may get worse. I am also allergic to vicodin and I don't think I would of even realized it was the vicodin if I hadn't been in the hospital for a previous surgery and my husband saw what happened to me.

nkittelson
10-08-2007, 01:14 PM
vicodin is a very dangerous job. How long has it been post-op because that could make a difference on how you react to it. I was on Perks for a while before i switched to vicodin and i found that the vicodin made me very dizzy and sleepy all the time. Your reactions are normal and u should expect this from this type of drug. I also used vallum to help me sleep it is a muscle relaxer that i felt was not as strong but it did the job. sleeping that is. i suggest ask your doctor to prescribe you that or just start taking vicodin regularly. You can't just take it 3 days it has to be on a regular basis for your body to get use to it.
any questions please ask i'm 3 months post op
-nicole